MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP
Model Number WNDFRE
Medical Device Problem Code No Pressure (2994)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided and the results of the device evaluation, it cannot be determined if the alleged event of wound maceration was related v.A.C.Freedom¿ system.Device labeling, available in print and online, states: ensuring dressing integrity it is recommended that a clinician or patient (in the home) visually check the dressing every two hours to ensure that the foam is firm and collapsed in the wound bed while therapy is active if not: identify air leaks by listening with a stethoscope or moving your hand around the edges of the dressing while applying light pressure.If a leak source is identified, patch with additional drape to ensure seal integrity.Caution: use as few layers of drape as possible.Multiple layers of the v.A.C.® drape may decrease the moisture vapor transmission rate, which may increase the risk of maceration, especially in small wounds, lower extremities or load-bearing areas.Maintaining a seal: for delicate periwound tissue or in areas that are difficult to dress, apply protective skin preparation and frame the wound with transparent film or hydrocolloid dressing or other appropriate barrier.Position the dressing tubing on flat surfaces and away from the perineal area, bony prominences or pressure areas.Foot wounds: for wounds on the plantar surface or heel of the foot, it is best to use a bridging technique to ensure that additional pressure is not applied as a consequence of placement of the tubing and/or sensat.R.A.C.¿/t.R.A.C.¿ pad.This involves using the foam to allow placement of the sensat.R.A.C.¿/t.R.A.C.¿ pad or tubing on the dorsum of the foot (consider use of the v.A.C.® granufoam¿ heel dressing).
 
Event or Problem Description
On (b)(6) 2018, the following information was reported to kci by the nurse: the patient's wound was macerated and allegedly there was exudate pooling at the wound site and the unit not alarming.On apr 3 2018, the following information was reported to kci by the nurse: on (b)(6) 2018, the patient underwent debridement to remove the maceration.The v.A.C.Freedom¿ system was discontinued at that time.The patient's wound has been improving since.On dec 27 2017, the device passed quality control (qc) checks and met specifications before placement with the patient.On (b)(6) 2018, the device was placed with the patient.On mar 13 2018, the device was tested by kci quality engineering per qc procedures and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.The device passed the pressure accuracy checks and maintained pressure at 125 mmhg.Additionally, the unit produced alarms as expected during standard qc alarm testing with no unexpected alarms produced.

Brand Name
V.A.C. FREEDOM¿ THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
MDR Report Key7404419
Report Number3009897021-2018-00032
Device Sequence Number2195887
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
K062227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDFRE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;